# SDR CA040726004

- Difficulty date: July 4, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 4,388 hours
- Engine: Pwa JT15D4
- System (JASC): 2397 · Communications System Wiring
- Part: Wire Harness
- Part number: RMU850
- Part serial: 90110683
- Condition: Chafed
- Location: Nr 1 Rmu
- Stage of operation: CR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT REPORTED THAT THE NR 1 RMU FLASHED RED AND THAT THEY COULD SMELL SOMETHING BURNING WITH NO VISIBLE SMOKE. THE NR 1 RMU WAS REMOVED AND INSPECTED WITH NOTICEABLE DAMAGE APPARENT.  AN INSPECTION OF THE WIRE BUNDLE CONNECTING THE UNIT WAS CARRIED OUT AND TWO DC POWER WIRES WERE FOUND CHAFED THROUGH THE INSULATION. THE REQUIRED REPAIRS WERE CARRIED OUT AND THE AIRCRAFT WAS RETURNED TO SERVICE.
